Alert archive / Louisiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 251, NWS Shreveport, LA

May 2, 2008De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at May 2, 2008, 3:01 PM CDT for De Soto Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 2, 2008, 3:01 PM CDT (20:01 UTC)
Expired
May 2, 2008, 3:28 PM CDT
In force
27 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County De Soto Parish, LA

The radar

The Shreveport radar (KSHV), 45 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2045 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
1.9
Supercell composite
7.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 11:45 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 2, 11:45 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT FRI MAY 2 2008

.DISCUSSION...
WILL UPDATE ZONES SHORTLY FOR THIS AFTERNOON. FRONT HAS PROGRESSED
TO A HOPE ARKANSAS TO JACKSONVILLE TEXAS LINE AT THIS TIME. WILL
ELIMINATE TORNADO WATCH FOR ALL COUNTIES BEHIND THE SURFACE FRONT.
TEMPS WILL HAVE TO BE ADJUSTED SOME...BUT SKIES CLEARING RAPIDLY
BEHIND FRONT WILL OFFSET COOL AIR ADVECTION TO SOME EXTENT.
PRESSURE GRADIENT IS SLACKING OFF...SO DO NOT THINK LAKE WIND
ADVSY WILL BE NEEDED PAST NOON. POPS RAISED SLIGHTLY SOME AREAS
AHEAD OF LINE.

&&

AVIATION...
MIX OF VFR/MVFR CIGS WITH A TOR WATCH OVER I-20 AND
NORTH.  ALSO...A LINE OF SHWR/TSTMS DRAPED FROM KDEQ TO NEAR
KTYR...WITH OTHER LIGHT SHWRS/ISOL TSTM NEAR KELD DIMINISHING.
MODELS ARE AGGRESSIVELY PROGRESSING A FRONT TOWARD THE AREA THIS
MORNING...AND WITH DECENT MOISTURE...AND INSTABILITY TEMPO WILL
LIKELY KEEP TSRA IN 18Z TAFS. MODELS STALL THE FRONT ONCE IT MOVES
INTO THE CWA...LEAVING THE POTENTIAL FOR TSRA THROUGH THE END OF
THE 12Z TAF PERIOD. TSRA WILL REMAIN THE MAIN THREAT FOR AVIATION
INTEREST TODAY...BUT MVFR TO VFR FLIGHT CONDITIONS WILL BE COMMON
WITH GUSTY SOUTHERLY WINDS FOR MOST WITH SOME MODERATE WEST WINDS
OVER THE WESTERN SECTIONS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  59  76  53 /  80  60  10   0
MLU  81  63  76  54 /  80  80  20   0
DEQ  76  50  71  43 /  10  10  10   0
TXK  77  55  69  49 /  20  20  10   0
ELD  78  57  73  49 /  80  60  10   0
TYR  78  56  73  52 /  10  10  10   0
GGG  78  57  74  52 /  40  30  10   0
LFK  84  64  80  56 /  60  70  20   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/24
Hazardous weather outlook, May 2, 6:25 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 AM CDT FRI MAY 2 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
625 AM CDT FRI MAY 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. A COLD FRONT WILL PUSH THROUGH THE FOUR STATE AREA
BEGINNING IN SOUTHEAST OK THIS MORNING AND ADVANCING THROUGH
CENTRAL LA BY LATE THIS EVENING. STRONG THUNDERSTORMS WILL BE
POSSIBLE AHEAD OF THE FRONT...TO THE NORTH OF INTERSTATE 20 EASTWARD OF
LONGVIEW TEXAS...WITH THE GREATEST THREAT OF SEVERE WEATHER
LOCATED ACROSS SOUTHERN ARKANSAS AND NORTH CENTRAL LOUISIANA THIS
EVENING. THE MAIN THREATS FOR TODAY WILL BE LARGE HAIL AND
DAMAGING WINDS...ALTHOUGH LOCALLY HEAVY RAIN AND ISOLATED
TORNADOES ARE ALSO POSSIBLE. THUNDERSTORM ACTIVITY WILL CONTINUE
THROUGH THE EARLY MORNING HOURS OF SATURDAY ACROSS CENTRAL
LOUISIANA BEFORE EXITING THE REGION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION MAY BE NEEDED TODAY...MAINLY FOR
LOCATIONS NORTH OF INTERSTATE 20 EASTWARD OF LONGVIEW TEXAS.

18

In the hours before

Local storm report, May 2, 12:36 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     TORNADO          1 NE HENDERSON          32.17N 94.79W
05/02/2008                   RUSK               TX   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED FROM PATH NE OF HENDERSON.
            ONE BARN AND TWO OUTHOUSES DESTROYED. ONE HOME DAMAGED.

&&

04
Local storm report, May 2, 12:53 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TORNADO          2 N CARTHAGE            34.10N 92.56W
05/02/2008                   DALLAS             AR   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
            POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.

&&

CSTAPLET
Special weather statement, May 2, 12:58 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1258 PM CDT FRI MAY 2 2008

TXZ151-153-021830-
PANOLA-SHELBY-
1258 PM CDT FRI MAY 2 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 130 PM CDT FOR THE FOLLOWING
COUNTIES
IN NORTHEAST TEXAS
     PANOLA

IN EASTERN TEXAS
     SHELBY

INCLUDING THE FOLLOWING LOCATIONS
     GARY CITY

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF TIMPSON...OR 11 MILES
SOUTHWEST OF CARTHAGE...MOVING NORTHEAST AT 35 MPH. THIS STORM IS
STARTING TO DEVELOP WEAK ROTATION WITH INCREASING STORM STRUCTURE
WITH HEIGHT. A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR THIS
STORM AND IF THE ROTATION CONTINUES TO STRENGTHEN...A TORNADO
WARNING WILL BE NEEDED.

LAT...LON 3214 9434 3197 9425 3190 9444 3205 9455
TIME...MOT...LOC 1758Z 240DEG 30KT 3202 9439

13
Local storm report, May 2, 1:34 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TORNADO          2 N CARTHAGE            32.18N 94.34W
05/02/2008                   PANOLA             TX   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED WALL CLOUD WITH ROTATION.
            POSSIBLE DEBRIS ON THE NORTH SIDE OF CARTHAGE.

&&

CSTAPLET
Local storm report, May 2, 2:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             6 SW SHREVEPORT         32.41N 93.87W
05/02/2008  E0.50 INCH       CADDO              LA   NWS EMPLOYEE

&&

03
Local storm report, May 2, 2:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
253 PM CDT FRI MAY 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     HAIL             6 SW SHREVEPORT         32.41N 93.87W
05/02/2008  E0.75 INCH       CADDO              LA   NWS EMPLOYEE

0250 PM     HAIL             CENTER                  31.79N 94.18W
05/02/2008  E0.88 INCH       SHELBY             TX   LAW ENFORCEMENT

&&

03

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 4:49 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more8 hr
May 2, 8:32 AM CDTSpecial Weather StatementSHVCamp, Gregg, Smith, Upshur, Wood58 min
May 2, 9:12 AM CDTTornado WarningSHVSmith, Upshur, Wood33 min
May 2, 9:43 AM CDTTornado WarningSHVGregg, Rusk, Smith, Upshur, Wood33 min
May 2, 9:47 AM CDTSevere Thunderstorm WarningSHVBowie43 min
May 2, 10:08 AM CDTSevere Thunderstorm WarningSHVGregg, Harrison, Rusk, Upshur37 min
May 2, 10:19 AM CDTTornado WarningSHVBowie41 min
May 2, 10:40 AM CDTSevere Thunderstorm WarningSHVCherokee, Gregg, Harrison, Rusk, Smith35 min
May 2, 11:03 AM CDTSpecial Weather StatementSHVRusk27 min
May 2, 11:13 AM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk47 min
May 2, 11:21 AM CDTTornado WarningSHVPanola, Rusk39 min
May 2, 11:54 AM CDTTornado WarningSHVPanola51 min
May 2, 12:40 PM CDTSevere Thunderstorm WarningSHVPanola23 min
May 2, 12:58 PM CDTSpecial Weather StatementSHVPanola32 min
May 2, 2:46 PM CDTSevere Thunderstorm WarningSHVShelby44 min
May 2, 4:30 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo30 min
May 2, 4:57 PM CDTSevere Thunderstorm WarningSHVBossier, Webster33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.